MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG, NEEDLE HOLDER, CURVED LEFT; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED

STRYKER ENDOSCOPY-SAN JOSE PKG, NEEDLE HOLDER, CURVED LEFT; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Catalog Number 0250080341
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device manufacture date is not known at this time.However, should it become available it will be provided in future reports.Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that an additional surgery was performed to remove a metallic layer from inside the patient.
 
Additional Manufacturer Narrative
The product was returned for investigation and the reported failure mode was confirmed.The reported failure mode will be monitored for future reoccurrence.Alleged failure: after end of surgery, when the nurse inspected device and found the metallic layer fall off from tc needle holder tip.The nurse reported this issue to surgeon immediately.At that time, the surgery has finished , the abdominal cavity has closed.After confirmed through x-ray, the metallic layer was found in patient¿s abdominal cavity.The patient performed the second surgery to take out metallic layer.Because of nurse discover this issue in time, the big medical accident wasn¿t happen.The failure(s) identified in the investigation is consistent with the complaint record.The probable root cause/s could be excessive contact with another surgical device and/or excessive reprocessing.Mfg date: manufacture date is not known.
 
Event or Problem Description

Brand Name
PKG, NEEDLE HOLDER, CURVED LEFT
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key7802910
Report Number0002936485-2018-00585
Device Sequence Number2488889
Product Code OCZ
UDI-Device Identifier07613327058277
UDI-Public07613327058277
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K973259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0250080341
Device Lot Number1540078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer07/25/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;